Lake Superior, 2005Marine Thunderstorm Winds in Lake Superior, August 4, 2005
August 4, 2005 · NWS MQT · 2 events in 2 counties and zones
2 marine thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 4, 4:28 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 4:28 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EDT THU AUG 4 2005
.UPDATE...
MAIN FCST CONCERNS ARE SHRA/TSRA CHCS THIS MORNING.
WV IMAGERY AND RUC ANALYSIS REVEALS MID LEVEL TROUGH AXIS FROM CNTRL
CANADA TO THE NRN PLAINS WITH A DOWNSTREAM RDG OVER ERN NOAM. ONE
SHRTWV WAS LOCATED OVER ERN LAKE SUPERIOR AND ERN UPR MI WHILE
ANOTHER WAS MOVING THROUGH NRN WI. AT THE SFC...A TROF EXTENDED FROM
ERN LAKE SUPERIOR THROUGH CNTRL UPR MI INTO NE WI WHILE THE COLD
FRONT LAGGED BACK OVER WRN LAKE SUPERIOR...NW WI INTO SE MN. MAIN
CONVECTION WAS LOCATED AHEAD AND ALONG THE PREFRONTAL TROF OVER FAR
ERN UPR/LWR MI AND SRN WI ALONG 8H JET AXIS OF 40-45 KT. WEAKER
CLUSTER OF STORMS OVER NW WI AND ALONG CDFNT WERE AIDED BY RIGHT
ENTRANCE REGION FORCING OF 100 KT 3H JET AND CAPES AROUND 1200 J/KG
PER LAPS SNDGS.
WILL NEED TO WATCH THE CLUSTER OF STORMS OVER NW WI THIS MORNING TO
SEE IF THEY HOLD TOGETHER AS THEY APPROACH THE U.P INSTABILITY. RUC
SNDGS AT KIMT SUGGEST STORMS MIGHT SURVIVE INTO THE U.P GIVEN CAPES
OF 1000-1500 J/KG THIS MORNING. HAVE KEPT IN ISOLD COVERAGE FOR
TSRA/SHRA THIS MORNING. UNIDIRECTIONAL 0-6KM SHEAR VALUES INCREASE
INTO THE 30-40 KT RANGE LATER THIS MORNING BUT BY THAT TIME DRYING
WILL ALREADY BE TAKING HOLD OVER THE WRN ZONES. THUS...WOULD EXPECT
ANY TSTMS THAT POP UP TO STAY BLO SVR LIMITS. LOOK FOR GOOD DRYING
AND SUBSIDENCE IN WAKE OF COLD FRONT THIS AFTERNOON WITH A FAIRLY
TIGHT WNW GRAD WIND PRODUCING WINDY CONDITIONS OVER THE KEW
PENINSULA.
8H THERMAL TROF OF 7-9C MOVING OVER AREA AHEAD OF BUILDING RDGG WILL
RESULT IN COOLER TEMPS ON FRI WITH HIGHS IN THE LOW TO MID 70S NORTH
TO 75 TO 80 SOUTH. AS THE RDG AXIS SLIDES EAST OF THE AREA ON SAT A
SW RETURN FLOW DEVELOPS BRINGING 8H TEMPS BACK UP TO 14-16C ON SAT
AND 15-17C ON SUN ALLOWING HIGH TEMPS TO CLIMB INTO THE 80S FOR THE
WEEKEND. ANTICYCLONIC FLOW AROUND SFC HIGH WILL KEEP CONDITIONS DRY
ACROSS THE AREA FRI INTO SUN.
&&
.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
VOSS
Hazardous weather outlook, Aug 4, 4:30 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
530 AM EDT THU AUG 4 2005
MIZ001>007-009>014-084-085-051200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
530 AM EDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER CENTRAL UPPER
MICHIGAN. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF HEAVY
RAINFALL AND LIGHTNING.
THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND
EVENING FROM MARQUETTE TO GRAND MARAIS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)
LAROSA
Marine Thunderstorm Wind, Marquette to Munising Mi
- When
- August 4, 8:50 AM EST
- Where
- Marquette to Munising Mi marine zone, Munising
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.400, -86.650
Wind gust to 41 knots observed at the Munising ASOS site.
Marine Thunderstorm Wind, Munising to Grand Marais Mi
- When
- August 4, 8:50 AM EST
- Where
- Munising to Grand Marais Mi marine zone, 3 mi S of Grand Is. Harbor Lt
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.550, -86.650
Wind gust to 41 knots observed at the Munising ASOS site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5478855, 5478856.